Prednisone side effect or something else?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sweettea
Regular Member


Date Joined Sep 2007
Total Posts : 32
   Posted 4/15/2008 8:05 PM (GMT -7)   
I've been taking 6 mg Entocort for about 6 months, but I've been flaring for the last three weeks.  I saw the GI on Monday, and he stopped the Entocort and started me on 60 mg of Prednisone.  I expected to feel like crap, I've had some prednisone therapy before, but never at this high a dose.
 
I took it yesterday and today, and tonight I'm having pressure in my chest, with my heart pounding hard.  My blood pressure is 130/90, which is high for me.  My hip and knee joints are hurting, and I have a killer headache.  I expected that, but the chest thing has me worried.  Is that common with higher doses of steroids?  I'm not sure I can tolerate it.  I am totally winded just walking across the room.
 
Thanks for any help.
 
_____
IBD- Colazal, Canasa, Entocort EC, Bentyl
Migraine- Fioricet, Topamax
Fibromyalgia- Zoloft,  Tramadol (prn)
Immune Disfunction Disorder? - Antibiotics out the wazoo, steriod shots
 
Your father was a hamster and your mother smells of elderberries - now go away or I shall taunt you a second time!


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 4/15/2008 8:10 PM (GMT -7)   
I don't know about "pressure" in the chest, but I've never been on that high of a dose either. When I have taken the higher doses my heart beats so strongly that I can see and feel it. It drives me nuts. My bp always goes up substantially on pretty much any dose. How long are you on at that dose?


--39 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine
--rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--stuck on methylprednisolone, tried Prochymal in Phase III study (can't wait til it's approved!)
--started Tysabri 3/21/08
--single mom to 10-year-old girl


tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 4/15/2008 8:19 PM (GMT -7)   
I also had rapid heartbeat and elavated BP on higher pred doses, but don't fool around with chest pressure or SOB, They could be caused by the rapid heartbeat or a heart problem.
DIANNE
Humira, pred and entocort 1/08
3 small bowel resections, 1 for perforation, 2 for strictures 
 


sweettea
Regular Member


Date Joined Sep 2007
Total Posts : 32
   Posted 4/15/2008 8:41 PM (GMT -7)   
sr5599 said...
I don't know about "pressure" in the chest, but I've never been on that high of a dose either. When I have taken the higher doses my heart beats so strongly that I can see and feel it. It drives me nuts. My bp always goes up substantially on pretty much any dose. How long are you on at that dose?

I'm on a trial for five days to see if it helps, then I'm supposed to refill it.  I don't think I'm going to do it.  I plan to call in to the office tomorrow first thing to ask if I should drop it already.
 
I want to feel better, but I'm not sure this is the way for me. 
_____
IBD- Colazal, Canasa, Entocort EC, Bentyl
Migraine- Fioricet, Topamax
Fibromyalgia- Zoloft,  Tramadol (prn)
Immune Disfunction Disorder? - Antibiotics out the wazoo, steriod shots
 
Your father was a hamster and your mother smells of elderberries - now go away or I shall taunt you a second time!


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 4/15/2008 9:38 PM (GMT -7)   
I had a flare in 2004 and was put on prednisone. I had been on it randomly many times in the 80's and early 90's. This time, within 48 hours of starting the pred I had a killer of all headaches. My blood pressure skyrocketed to 225/120. I had a hypertensive crisis from the pred that landed me on a guerney getting IV meds to get my BP down to a safe level. Please report your symptoms and get into your doc and get evaluated.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


jamief
Regular Member


Date Joined Feb 2005
Total Posts : 200
   Posted 4/16/2008 12:32 AM (GMT -7)   
You should definitely report the symptoms to your doc. The first time I was put on pred. they tried 60mgs and all I did was jitter and shake, heart felt like it was beating out of my chest and I couldn't sleep to save my life. Called my doc and told him, found out he just put me on too high a dosage. He knocked it down to 40 at first and I felt alot better. I hope this helps some.

ajz
Regular Member


Date Joined Apr 2008
Total Posts : 21
   Posted 4/16/2008 9:07 AM (GMT -7)   
 
 
You should definietly tell your doc. I have gone as high as 90 -100 mgs prednisone and was convinced my heart would jump out of my chest.  I was okay, I needed it to control the disease but i know how uncomfortable it could be. Tell your doc and avoid too much caffeine.  Hang in there.
 
ajz

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 4/16/2008 4:59 PM (GMT -7)   
Hi Perhaps a lower dose ask your Dr. hope you feel beeter soon .lol gail

sweettea
Regular Member


Date Joined Sep 2007
Total Posts : 32
   Posted 4/17/2008 9:40 AM (GMT -7)   
The nurse finally called me back. The doctor said to stop the prednisone, go back on 9 mg of Entocort, and take Benedryl to combat the pred. side effects. I took the 60 mg. of pred. on Monday and Tuesday only. It's Thursday now, and my bp is still up, my heart is still throbbing, and I feel really terrible.

Thanks for the replies.
_____
IBD- Colazal, Canasa, Entocort EC, Bentyl
Migraine- Fioricet, Topamax
Fibromyalgia- Zoloft,  Tramadol (prn)
Immune Disfunction Disorder? - Antibiotics out the wazoo, steriod shots
 
Your father was a hamster and your mother smells of elderberries - now go away or I shall taunt you a second time!


Christiny
Regular Member


Date Joined Jan 2008
Total Posts : 39
   Posted 4/17/2008 10:16 AM (GMT -7)   
I had the feeling that someone was sitting on my chest and like my heart was going to thump through me but it eased off the lower the dose, hope your feeling better soon.
Dx Crohn's 17/1/08
Dx Endometrosis 2002
Dx Lupus Anti Coagulant 2004
Prednisolone 30mg lowing dose 5mg per week
No meds til after Surgery
4 Weeks Pregnant
 
 


Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 4/17/2008 3:45 PM (GMT -7)   
Is your heart pounding or hurting right now? Fast pounding is a side effect of too much steroids but to have chest pain or short of breath may be worrisome. Is it getting any better? If the chest pain and SOB are there, maybe go to the ED?
I would really push this one.
I am a Certified Doxie Lover(Weinerdogs)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:15 PM (GMT -7)
There are a total of 2,734,355 posts in 301,205 threads.
View Active Threads


Who's Online
This forum has 151324 registered members. Please welcome our newest member, worldviews.
362 Guest(s), 10 Registered Member(s) are currently online.  Details
desert bound, Wanda1225, dismissed, Teamchris, holo100, Huddie, Suffering34, Hilander64, LiveJoy, RachelAvila


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer